MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012452-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.During advancement and removal of the 3.75x12mm nc trek balloon dilatation catheter (bdc) resistance was noted with the guide catheter.During removal the balloon separated from the delivery system distally.Therefore, a probe was used to attempted to remove the separated balloon; however, the balloon remained in the patient and was embedded in the vessel.There was an increase of procedure time and the patient was transferred to intensive care.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty advancing or removing the device from the guiding catheter or separation are related to a potential product quality issue.Possible factors which may contribute to resistance with the guiding catheter during advancement include, but are not limited to, manufacturing, damage to the guiding catheter, or procedural technique (devices not properly supported or coaxially aligned).Possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.In this case, a conclusive cause for the reported difficulty advancing or removing the device from the guiding catheter could not be determined since the device or component were not returned for analysis.Furthermore, the investigation determined the reported separation, device embedded in tissue or plaque, unexpected medical intervention, dela tot treatment/therapy and hospitalization appear to be related to operational context.It is likely that the bdc was inadvertently mishandled during removal, as resistance was encountered, resulting in the reported separation.Additional treatment with a probe was used to attempted to remove the separated balloon; however, the balloon remained in the patient and was embedded in the vessel.There was an increase of procedure time and the patient was transferred to intensive care.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The reported difficulty advancing and removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty advancing and removing the device from the guiding catheter and separation are related to a potential product quality issue.A conclusive cause for the reported difficulty advancing and removing the device from the guiding catheter could not be determined; however, the investigation determined the reported separation, device embedded in tissue or plaque, unexpected medical intervention, dela tot treatment/therapy and hospitalization appear to be related to operational context.Possible factors which may contribute to resistance with the guiding catheter during advancement include, but are not limited to, manufacturing, damage to the guiding catheter, or procedural technique (devices not properly supported or coaxially aligned).Additionally, possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.Return device analysis noted the material at the noted separations was jagged, which suggests that the separation may be related to tensile overload (material stress/fatigue).In this case, it is likely that the balloon dilatation catheter (bdc) was inadvertently mishandled during removal, as resistance was encountered, resulting in the reported separation.Additional treatment with a probe was used to attempted to remove the separated balloon; however, the balloon remained in the patient and was embedded in the vessel.There was an increase of procedure time, and the patient was transferred to intensive care.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction: device available for evaluation updated from no to yes h6 correction: type of investigation code 4115 removed; investigation findings code 3221 removed.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19811913
Report Number2024168-2024-08724
Device Sequence Number12856994
Product Code LOX
UDI-Device Identifier08717648152023
UDI-Public(01)08717648152023(17)261231(10)40126G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012452-12
Device Catalogue Number1012452-12
Device Lot Number40126G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown